Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My first day pill-less in 13 years.......So I am feeling alittle lost. We've decided that I would get off them and give my body a little break until we start to ttc in December. Its been part of my life for so long that I am having a wave of emotions. I'm scared, worried, maybe even paranoid. Of course I wonder how a "real" period will be since I haven't had one since I was 16 and I'm 29 now.

All these feelings going on and I can't even make my DH understand. He has no clue how I am feeling and the impact this is for me. Getting up this morning and there was no pack there was WEIRD. Maybe I am going through some mental withdrawl or something. I even debated going to the pharmacy and just getting a pack. I dunno it might sound weird but this is the majority of my life where I took these everyday & I don't know any different. I worry about if my period will come on time, and what if my cycle will be regular or not. I haven't ovulated in 13 years so who knows??? Aside from that I am under a tremendous amount of stress at work because I might be promoted to store manager and there's just so much going on. Has anyone else got of the pills (ortho tri cyclen specifically), and had any body changes or mood changes (better worse periods, pms etc?).....just looking for some support and guidance here......

Answer Question
 
BLoNdIe121679

Asked by BLoNdIe121679 at 11:26 AM on Oct. 12, 2008 in Trying to Conceive

Level 3 (25 Credits)
Answers (11)
  • I wasn't on for that long, but I was on for 5 years before we got pg with our first. My periods were never bad before the pill, and thye weren't bad after either. If I had a wild period after my first cycle, it wasn't dramatic enough for me to remember it now. I actually went regular right away, altho afer 13 years you shouldn't be surprised if it takes a little longer for you. I would try not to stress, and maybe get a bottle of pre-natal vitamins to take in place of your pill, to fill the mental gap if you will. They are great for you, and taking the ones with folic acid will help improve the health of your pg, and are a good idea to take while TTC anyway. GL and try not to worry so much about it, you are giving it more power than it deserves.
    teri4lance

    Answer by teri4lance at 11:30 AM on Oct. 12, 2008

  • I had the same reaction as you. I was on the pill for 10 years until I recently decided to go off of it before my wedding so that I would be ready to TTC after my wedding. I found it to be a very strange feeling to not take a pill everyday so I went out and got some prenatal vitamins and took those in my BC's place. It is recommended that you begin to take these vitamins approx. 3 months before you try and conceive so that would be perfect for you. That way you continue your routine of taking a pill at the same time everyday - it's just a different one.
    lamr

    Answer by lamr at 12:27 PM on Oct. 12, 2008

  • My periods aren't as regular as they were when I was on the pill but I always know when it's coming. I always get a bit of cramping the day before - then it comes. But on the plus side, it's much shorter and WAY lighter then it was when I was on the pill. I also think that I'm more happy now then I was when I was on the pill. The little things don't get to me as much as they would have before. Enjoy being off the pill!
    Good luck!
    lamr

    Answer by lamr at 12:27 PM on Oct. 12, 2008

  • you probably will not have regular periods. Take a multivitamin in the AM. if you are going to try for a baby (dec. is very soon), then you need to be off the pills!! Just keep thinking about making a baby to keep you motivated.
    charisma10

    Answer by charisma10 at 1:56 PM on Oct. 12, 2008

  • Well I never took ANY type of vitamins before, which I know is "terrible" since I am 29. I tried a few times and my stomach hurt and my body felt weird. So I am starting small. I take one flintstones every night (dont laugh, because my dh gets a laugh out of it), and I am going to start taking 2 in a week or two.

    My periods were perfect Tuesday thru Saturday, and I almost had it down to the time it would come on Tuesday. It was on a perfect cycle. SO I guess we'll see what happens this month.....if I were taking the pill then I'd get it on November 4th, as I should be ending today (today would be my first day of a new pack).
    BLoNdIe121679

    Answer by BLoNdIe121679 at 2:39 PM on Oct. 12, 2008

  • My period was VERY irregular when I was younger which is why I got on the pills in the first place. I was on perscription pain killers for my period before the pill (I was only 15!). I used to stay home from school because I still remember how horrible it was. I am crossing my fingers hoping that it will be ALOT better now since I've been on these hormones for so long, and as you get older your body changes. On ortho the mood swings are bad and the pms is rediculous. I hope that's going to get better too. Thanks so much for the help ladies! I appreciate it.
    BLoNdIe121679

    Answer by BLoNdIe121679 at 2:39 PM on Oct. 12, 2008

  • I would start with ....RELAXING and letting your body take control like it should have along time ago, i never met or heard of something being on a birth control for that long, in my whole life.... I doubt you will have very real periods, but then again we all might be wrong and aunt flow, could show up on the dot every month, i would talk to the OBGYN asking if clomid would be a good way for you to travel, instead of playing the guessing game , id wait, for your period for around 2 months to see if its okay, id start on a multivitamin ...and a folic acid vitamin as well,


     


    but first ask your doctor whats GOOD FOR YOU AND YOUR BODY before listening to any of us.

    LexsiesMommy

    Answer by LexsiesMommy at 5:41 PM on Oct. 12, 2008

  • Ok two things.........first of all I am someONE.......lol not something..........(hopefully that was a type o) and what is clomid?
    BLoNdIe121679

    Answer by BLoNdIe121679 at 7:54 AM on Oct. 13, 2008

  • blonde, you might want to simply take a folic acid tablet in place of your pill then. it isn't in the flintstones, and you really should be taking it prior to TTC.
    teri4lance

    Answer by teri4lance at 7:02 PM on Oct. 13, 2008

  • really I saw that it was.....crap. I'm gonna check again!!!
    BLoNdIe121679

    Answer by BLoNdIe121679 at 12:34 AM on Oct. 14, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Trying to Conceive
How do you do it??

Next question overall (Health)
discharge after a c-section

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN